MAUDE Adverse Event Report: DEPUY MITEK LLC US PANALOK #2 ETHWH CP-2 *EA; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US PANALOK #2 ETHWH CP-2 *EA; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 210026
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Not Applicable (3189)
Date of Event 04/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by affiliate via complaint submission tool that during a shoulder repair, a panalok #2 ethibond green cp-2 and a panalok #2 ethibond white cp-2 ea, presented issues.When placing panalok had one anchor pull out after insertion (still attached to handle).On the other panalok anchor, the anchor was inserted but the metal tip of the inserter was broken off.Once they noticed the tip was broken they spent approximately 1 hour looking for the metal piece.Brought in x-ray to confirm that metal tip was in shoulder but could not locate.Procedure was completed successfully but there was a surgical delay of 60 minutes.No patient consequences reported.Devices were discarded.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary
=
> the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.The customer reported two different problems for two different products including this product.One of them had one anchor pull out after insertion and on the other product, the anchor was inserted but the metal tip of the inserter was broken off.However, the customer could not verify which failure corresponds to this product.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.A manufacturing record evaluation was performed for the finished device lot number (l604026), and no non-conformances were identified.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot
=
> a manufacturing record evaluation was performed for the finished device lot number (l604026), and no non-conformances were identified.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: additional information: b5: subsequent follow-up with the customer, additional information was received: - which product code corresponds to each one of the failures (pull out and inserter broken)? the hospital could not verify which one pulled out and which tip broke.- please confirm whether or not the metal tip is retained within the patient? on the anchor that broke the metal tip was not removed from the patient.

Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10101581
Report Number1221934-2020-01464
Device Sequence Number11662586
Product Code MAI
UDI-Device Identifier10886705000814
UDI-Public10886705000814
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number210026
Device Catalogue Number210026
Device Lot NumberL604026
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer06/17/2020
06/25/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date06/18/2020
06/25/2020
Patient Sequence Number1